MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Five 01k status: preamendment.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, after the cope nitinol mandril wire guide was inserted into the body to access the target area, the physician attempted to remove it from the patient and was not successful.After using force to continue pulling the wire, it broke.The wire was then changed out with a new product of the same type, and the rest of the procedure was completed without any further complications.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used cope nitinol mandril wire guide was returned.The distal weld appears to be broken, and the distal coil has been unraveled and stretched out.The main shaft appears undamaged with some evidence of bio-matter.The distal tip solder appears to have been broken, no evidence of distal tip solder present on returned device.Proximal solder connection appears smooth and secure.The coil was too stretched to allow for accurate measurement of the outer coil diameter.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record shows two non-conforming events; however all non-conforming product was scrapped prior to completion of the final lot.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7126858
Report Number1820334-2017-04456
Device Sequence Number11212165
Product Code DXQ
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)220821(10)8118394
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1